Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 156, NWS Tallahassee, FL

August 19, 2000Franklin County, Liberty County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2000, 4:32 PM EDT for Franklin County, Liberty County, Wakulla County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 19, 2000, 4:32 PM EDT (20:32 UTC)
Expired
Aug 19, 2000, 5:15 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Franklin County, FL, Liberty County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1194 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WUUS52 KTAE 192032
SVRTLH
FLC037-077-129-192115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT SAT AUG 19 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN FLORIDA
  LIBERTY COUNTY IN FLORIDA
  WAKULLA COUNTY IN FLORIDA

* UNTIL 515 PM EDT

* AT 432 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES
  NORTHEAST OF MORGAN PLACE...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SANBORN BY 455 PM EDT
  SOPCHOPPY...ST TERESA BY 515 PM EDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3014 8477 2998 8486 2981 8452 3003 8440

.END
9 FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:15 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 19, 2:15 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT SAT AUG 19 2000

CURRENTLY: THE CONVECTION OUT AHEAD OF THE FRONT WHICH WAS FIRING UP
QUITE WELL JUST TO THE NORTH OF THE CWA THIS MORNING HAS STEADILY
BEEN DECREASING DURING THE LAST COUPLE OF HOURS (RIGHT AFTER I
INCREASED THE POPS!). ALSO...WITH THE STRONG CONVECTIVE DEVELOPMENT
OFFSHORE...AND MID LEVEL CLOUDS BEGINNING TO OVERSPREAD N FL...THERE
HAS BEEN LITTLE SIGN OF ANY SEA BREEZE DEVELOPMENT. IN SPITE OF
THESE FACTORS...STILL FEEL IT WILL BE UNSTABLE ENOUGH FOR
THUNDERSTORMS TO RE-FIRE ACROSS THE AREA THIS AFTERNOON...BUT THE
SEVERE THREAT SHOULD BE SIGNIFICANTLY DIMINISHED.

MODELS/ZFP: THE MAIN FORECAST PROBLEMS THROUGH TOMORROW WILL BE THE
FINAL SOUTHWARD POSITION OF THE SFC FRONT...AND HOW MUCH MOISTURE
AND INSTABILITY WILL BE LEFT WITH IT. ON THE LATEST 12 UTC
RUNS...THE NGM AND AVN BRING THE FRONT SOUTHWARD TO THE COASTAL
WATERS BY TOMORROW MORNING...WHILE THE ETA DEVELOPS A WEAK SFC LOW
OVER SOUTHEAST ALABAMA AND HANGS THE FRONT UP MUCH FURTHER TO THE
NORTH. BASED ON CURRENT MSAS ANALYSIS COMPARING TO THE 6HR FCSTS OF
ALL 3 MODELS...THE ETA APPEARS TO HAVE THE BEST HANDLE ON THE
SITUATION SO FAR. THUS WILL BUMP UP FWC AND FAN POPS FOR
TOMORROW...MOST LIKELY ABOUT 10 TO 20 PERCENT. IT GETS EVEN MORE
INTERESTING FOR SUNDAY NIGHT AND MONDAY MORNING AS ALL 3 MODELS ARE
NOW IN AGREEMENT WITH ADVECTING DOWN A RATHER VIGOROUS VORT CENTER
ON THE BACK SIDE OF THE UPPER RIDGE...LIKELY DEVELOPING AN MCS OVER
THE REGION LATE SUNDAY NIGHT. THE ETA IS THE MOST AGGRESSIVE WITH
THIS FEATURE...BUT IS ALSO SHOWING THE MOST CONTINUITY FROM THE
PREVIOUS RUN. IT WILL BE INTERESTING TO SEE IF THE NGM AND AVN
CONTINUE TO CONVERGE TO THE ETA. AT THIS TIME...PLAN ON KEEPING THE
FCST SIMPLE WITH 30-40 PERCENT POPS ACROSS THE BOARD FOR SUNDAY
NIGHT AND MONDAY.

EXTENDED: DON'T HAVE A GOOD FEEL FOR THE MID WEEK PERIOD...AS WE
WILL REMAIN ON THE BACK SIDE OF THE UPPER RIDGE WHICH SHOULD
CONTINUE TO BUILD BACK TO THE WEST. AT THE SAME TIME...A BUILDING
SFC RIDGE OVER THE NORTHEAST WILL TRY TO NUDGE DOWN THE COAST. HOW
FAR THIS WILL GET AND HOW MUCH DRY AIR WILL MAKE IT DOWN HERE WILL
BE THE MAIN QUESTIONS. WE WILL ALSO HAVE TO KEEP AN EYE OUT FOR
ADDITIONAL MCS DEVELOPMENT WITH POTENTIALLY ACTIVE NW FLOW ALOFT.

FIRE WX: NO CONCERNS.

MARINE: PLAN ON STICKING WITH THE ETA SOLUTION AND KEEPING THE WINDS
GENERALLY OUT OF THE SOUTHWEST WITH NO HIGHLIGHTS EXPECTED.

PRELIM CCF...
TLH 078/095 073/092 3444
PFN 080/092 077/091 3333
DHN 075/093 072/091 2333
ABY 074/092 072/090 3344
VLD 076/09
3 074/092 3444

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

GOULD

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.